MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207080870
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 58% stenosed target lesion was located in the mildly tortuous and moderately calcified subclavian vein.During the percutaneous arteriovenous balloon dilatation procedure, the guidewire crossed the stenotic segment smoothly, and an 8.0 x 80, 75cm gladiator elite balloon catheter was accurately delivered to the lesion.The balloon fully covered the stenosed portion of the subclavian vein.The first inflation was performed successfully with normal pressure expansion.During the second dilation, the balloon was pressurized to 8 atm and inflated normally; however, when the pressure was increased to 12 atm, the balloon was unable to maintain pressure and subsequently ruptured.The operator immediately deflated and removed the device from the body.Upon inspection, liquid leakage was noted from the balloon, confirming rupture and rendering the device unusable.There were no challenging anatomical features and no patient-related factors that contributed to the reported event.The procedure was completed with another of same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter phone: (b)(6).Investigation results: device evaluated by mfr: the gladiator device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full balloon circumferential tear was identified located approximately 40mm distal of the proximal balloon markerband.From the circumferential tear the balloon was also torn longitudinally for approximately 20mm distally.An examination of the markerbands identified no issues.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.Dhr (device history record) review it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the gladiator device confirmed that the event of balloon- material rupture was known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion based on a thorough review of the reported complaint, boston scientific concludes the most probable root cause as adverse event related to patient condition.
 
Event or Problem Description

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24003491
Report Number2124215-2026-01220
Device Sequence Number10184953
Product Code LIT
UDI-Device Identifier08714729809913
UDI-Public(01)08714729809913(17)260114(10)30855738
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberH74939207080870
Device Catalogue NumberH74939207080870
Device Lot Number0030855738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown